Alert archive / Indiana / Gale Warnings in 2019
Gale Warning 13, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 20, 2019, 3:35 PM EST. It took effect at Nov 21, 2019, 7:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2019, 3:35 PM EST (20:35 UTC)
- In effect from
- Nov 21, 2019, 7:00 AM EST
- Expired
- Nov 21, 2019, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
146 WHUS73 KIWX 202035 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 335 PM EST Wed Nov 20 2019 LMZ043-046-210445- /O.UPG.KIWX.GL.A.0007.191121T1200Z-191122T0000Z/ /O.NEW.KIWX.GL.W.0013.191121T1200Z-191122T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 335 PM EST Wed Nov 20 2019 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 7 AM to 7 PM EST Thursday. The Gale Watch is no longer in effect. * WINDS...southeast to south increasing late tonight to 15 to 25 knots with gusts to 30 knots. Winds south 20 to 25 knots, gusting to 35 knot gales Thursday, diminishing some Thursday evening. * WAVES...4 to 7 feet Thursday, increasing Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
086 WHUS73 KIWX 210341 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1041 PM EST Wed Nov 20 2019 LMZ043-046-211145- /O.CON.KIWX.GL.W.0013.191121T1200Z-191122T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1041 PM EST Wed Nov 20 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY... * WINDS...southeast to south increasing late tonight into early Thursday morning to 15 to 25 knots with gusts to 30 knots. Winds south 20 to 25 knots, gusting to 35 knot gales Thursday, diminishing some Thursday evening. * WAVES...4 to 7 feet Thursday, increasing Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
888 WHUS73 KIWX 210950 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 450 AM EST Thu Nov 21 2019 LMZ043-046-211800- /O.CON.KIWX.GL.W.0013.191121T1200Z-191122T0000Z/ /O.NEW.KIWX.SC.Y.0057.191122T0000Z-191122T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 450 AM EST Thu Nov 21 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 7 PM this evening to 4 PM EST Friday. * WINDS...south 20 to 25 knots with gusts to 35 knot gales, veering west this afternoon. Tonight winds west to northwest at 15 to 25 knots with gusts to 30 knots. Winds diminishing early Friday to 5 to 15 knots. * WAVES...3 to 5 feet Thursday, increasing to 5 to 10 feet tonight, waves subsiding Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
264 WHUS73 KIWX 211600 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1100 AM EST Thu Nov 21 2019 LMZ043-046-220000- /O.CON.KIWX.GL.W.0013.000000T0000Z-191122T0000Z/ /O.CON.KIWX.SC.Y.0057.191122T0000Z-191122T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1100 AM EST Thu Nov 21 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... * WINDS...South 20 to 25 knots with gusts to 35 knot gales, veering west this afternoon. Tonight winds west to northwest at 15 to 25 knots with gusts to 30 knots. Winds diminishing early Friday to 5 to 15 knots. * WAVES...3 to 5 feet today, increasing to 5 to 10 feet tonight, waves subsiding Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
284 WHUS73 KIWX 212049 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 349 PM EST Thu Nov 21 2019 LMZ043-046-220500- /O.CON.KIWX.GL.W.0013.000000T0000Z-191122T0000Z/ /O.CON.KIWX.SC.Y.0057.191122T0000Z-191122T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 349 PM EST Thu Nov 21 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... * WINDS...Southwest 20 to 25 knots shifting to the northwest 15 to 25 knots this evening. Gusts to 35 knot gales early this evening diminishing to 30 knots. * WAVES...Building to 5 to 10 feet this evening, subsiding to 4 to 7 feet early Friday morning, then to 3 to 5 feet Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
153 WHUS73 KIWX 212359 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 659 PM EST Thu Nov 21 2019 LMZ043-046-220800- /O.EXP.KIWX.GL.W.0013.000000T0000Z-191122T0000Z/ /O.CON.KIWX.SC.Y.0057.191122T0000Z-191122T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 659 PM EST Thu Nov 21 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... ...GALE WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... * WINDS...Northwest winds diminishing to 10 to 20 knots overnight with gusts to 30 knots. * WAVES...Building to 5 to 10 feet this evening, subsiding to 4 to 7 feet early Friday morning, then to 3 to 5 feet Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 20, 2:11 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 20, 2:11 PM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
211 PM EST Wed Nov 20 2019
.SYNOPSIS...
Issued at 210 PM EST Wed Nov 20 2019
Dry and mostly cloudy conditions into this evening will give way
to periods of light rain and gusty winds Thursday into Thursday
evening as low pressure tracks into the Great Lakes region. Lows
tonight will range between the mid 30s and mid 40s, with highs on
Thursday in the low to mid 50s. Drier and cooler weather then
follows into Friday with highs in the upper 30s to mid 40s.
&&
.SHORT TERM...(This Evening through Thursday Night)
Issued at 210 PM EST Wed Nov 20 2019
Lead shortwave over the Four Corners will shear quickly northeast
into the Upper Midwest and Western Great Lakes later tonight into
Thursday as it gets caught up in upper level westerlies. Good surge
of pacific and gulf moisture within leading LLJ/WAA plume will bring
high chances for rain showers into areas west of I-69 tomorrow
morning, then spreading east in the afternoon. A quick 0.10" to
0.25" (highest west) appears reasonable, with a few showers/drizzle
possibly lingering into Thursday evening as the system cold front
drops through.
Gusty southerly winds preceding the cold front will create milder
temperatures, though degree of warmth and extent of the winds
likely limited by cloud cover, precipitation, and what should
result in a somewhat neutral/saturated low level environment. If
better mixing is realized temps could push several degrees warmer
and winds could occasionally gust to 35-40 mph late morning and
afternoon, though confidence is low.
&&
.LONG TERM...(Friday through Wednesday)
Issued at 210 PM EST Wed Nov 20 2019
Low level ridging will build in wake of the frontal passage with dry
and cool conditions into Friday and Friday night. The primary
Western US shortwave finally does kick east with its associated
sfc reflection lifting northeast through the TN and eastern OH
Valleys Saturday into Saturday night. Models continue to struggle
with this system given differences in timing of northern stream pv
interaction into the backside of the upper wave. Will continue to
carry low-mid chance PoPs (highest south-southeast) for a wet
snow/rain mix. Dry conditions then return behind this system into
Sunday and Monday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1215 PM EST Wed Nov 20 2019
Surface analysis has high pressure centered over the TN valley and
extending up into our area this afternoon providing light
southerly flow. VIS satellite imagery showing stubborn low stratus
deck over much of the area but back edge of clearing has been
making progress into western Indiana and should reach KSBN near
the beginning of this cycle and expect both sites to be mainly VFR
through the overnight hours. Developing system in the plains will
bring rapidly increasing low level southerly flow into the region
Thursday morning creating LLWS conditions at both sites. Onset of
precip also expected toward the end of the TAF period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Thursday morning through Thursday evening for
LMZ043-046.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...JAL
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 20, 4:45 AM EST, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 445 AM EST Wed Nov 20 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 445 AM EST Wed Nov 20 2019 /345 AM CST Wed Nov 20 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-211000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 445 AM EST Wed Nov 20 2019 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Conditions hazardous to small craft are likely Thursday and Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 4:25 AM EST | Gale Watch | IWX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.